MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG DAA DOUBLE OFFSET ADAPTER LEFT 80/45; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG DAA DOUBLE OFFSET ADAPTER LEFT 80/45; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75102237
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, while using it inside the patient, the broach detaches when trying to back broach out of the canal.The procedure continued using a backup device from smith and nephew, with a surgical delay of less than 30 minutes and no injury to the patient.
 
Additional Manufacturer Narrative
H3, h6: it was reported that during surgery, while using the device inside the patient, the broach detaches when trying to back-broach out of the bone canal.The procedure was continued using a backup device from smith and nephew, with a surgical delay of less than 30 minutes.No injury to the patient was reported.The device, used in treatment, was not returned for investigation.A product evaluation could therefore not be performed.Nevertheless, the batch number was reported and the production documentation review was performed.A review of the past complaints for batch a61438 revealed revealed two additional complaint devices with a similar reported failure mode.The production documentation was reviewed as well.No deviation was detected from the standard manufacturing process which could have affected the device performance.Based on the performed investigations, the reported failure mode could not be confirmed as the device was not returned for product evaluation.However, previous investigations demonstrated that under specific circumstances, the double offset adapter 80/45 may disconnect from the rasp during backslapping.An optimized design of the device has been released in order to reduce the occurrence of this issue.This version of the device will be monitored for similar issues.Should additional information become available, this complaint will be reassessed.This investigation is considered closed.

Brand Name
DAA DOUBLE OFFSET ADAPTER LEFT 80/45
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11568220
Report Number9613369-2021-00123
Device Sequence Number4206005
Product Code JDI
UDI-Device Identifier00885556535424
UDI-Public00885556535424
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75102237
Device Catalogue Number75102237
Device Lot NumberA61438
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1